MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim valve (id 823162) was implanted due to secondary normal pressure hydrocephalus (snph) 10 years ago via ventriculoperitoneal (v-p) shunt with unknown setting.Due to a suspicion of obstruction, the valve and catheter were removed and replaced on (b)(6) 2024.According to information provided, it is unknown if patient had any signs and symptoms due to valve obstruction.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id: 823162) was returned for evaluation.Device history record (dhr) - no discrepancies were noted for the products being accepted, they were released to stock.Failure analysis - the position of the cam when valve was received was on setting 90 mmh2o.The valve was visually inspected, leak from the ventricular connector and needle hole in the needle chamber were noted.The valve was hydrated.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The valve was leak tested; no leak was noted.Only leak from the needle hole.Root cause analysis: the possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve, at the time of investigation no occlusion issue was noted.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19838971
Report Number3013886523-2024-00214
Device Sequence Number20525266
Product Code JXG
UDI-Device Identifier10886704041559
UDI-Public10886704041559
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown